Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Baire category and $ B\sb r$-spaces

Author: Dominikus Noll
Journal: Proc. Amer. Math. Soc. 101 (1987), 671-678
MSC: Primary 54C10; Secondary 46A30
MathSciNet review: 911031
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A topological space satisfying the open mapping theorem is called a $ {B_r}$-space. We investigate the question whether completely regular $ {B_r}$-spaces must be Baire spaces. The answer we obtain is twofold and surprising. On the one hand there exist first category completely regular $ {B_r}$-spaces. Examples are provided in the class of Lindelöf $ P$-spaces. On the other hand, we obtain a partial positive answer to our question. We prove that every suborderable metrizable $ {B_r}$-space is in fact a Baire space. We conjecture that this is true for metrizable $ {B_r}$-spaces in general. Our paper is completed by some applications. For instance, we establish the existence of a metrizable $ {B_r}$-space $ E$ whose square $ E \times E$ is no longer a $ {B_r}$-space.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C10, 46A30

Retrieve articles in all journals with MSC: 54C10, 46A30

Additional Information

Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society